Alert archive / Oklahoma / Tornado Warnings in 2008
Tornado Warning 54, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 24, 2008, 2:47 PM CDT for Garfield County, Kingfisher County, Oklahoma. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2008, 2:47 PM CDT (19:47 UTC)
- Expired
- May 24, 2008, 3:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Garfield County, OK, Kingfisher County, OK
The radar
The Vance AFB radar (KVNX), 62 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 3:07 PM CDT | TORNADO | 4 Sw Bison, OK | LIFTED 316PM. SPOTTER AND MEDIA VERIFIED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 1:03 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 7.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1787 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 241950 TOROUN OKC047-073-242030- /O.NEW.KOUN.TO.W.0054.080524T1947Z-080524T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 247 PM CDT SAT MAY 24 2008 THE NATIONAL WEATHER SERVICE IN NORMAN HAS EXTENDED THE * TORNADO WARNING FOR... NORTHERN KINGFISHER COUNTY IN CENTRAL OKLAHOMA... SOUTHERN GARFIELD COUNTY IN NORTHERN OKLAHOMA... * UNTIL 330 PM CDT * AT 247 PM CDT...DOPPLER RADAR AND STORM SPOTTERS OBSERVED A TORNADO 10 MILES SOUTHWEST OF BISON...MOVING EAST NORTHEAST AT 14 MPH. * LOCATIONS IN THE WARNING INCLUDE BISON. IN ADDITION TO A TORNADO THREAT... THIS STORM LIKELY CONTAINS DAMAGING HAIL TO THE SIZE OF TENNIS BALLS OR LARGER. THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. IF YOU ARE IN THE PATH OF THIS LARGE AND DESTRUCTIVE TORNADO... TAKE COVER IMMEDIATELY. A BASEMENT OR STORM SHELTER IS BEST. OTHERWISE...TAKE COVER IN AN INTERIOR CLOSET OR BATHROOM AWAY FROM OUTSIDE WALLS AND WINDOWS. COVER YOUR HEAD WITH PILLOWS AND BLANKETS. LAT...LON 3629 9781 3611 9781 3612 9808 3623 9807 TIME...MOT...LOC 1947Z 255DEG 12KT 3614 9804 $$ 24
3 follow-up statements
000 WWUS54 KOUN 241959 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 258 PM CDT SAT MAY 24 2008 OKC047-073-242030- /O.CON.KOUN.TO.W.0054.000000T0000Z-080524T2030Z/ KINGFISHER OK-GARFIELD OK- 258 PM CDT SAT MAY 24 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR SOUTHERN GARFIELD AND NORTHERN KINGFISHER COUNTIES... AT 258 PM CDT...A THUNDERSTORM WITH A HISTORY OF PRODUCING TORNADOES WAS LOCATED 8 MILES SOUTHWEST OF BISON...MOVING EAST NORTHEAST AT 14 MPH. * LOCATIONS IN THE WARNING INCLUDE BISON. IN ADDITION TO A TORNADO THREAT... THIS STORM LIKELY CONTAINS DAMAGING HAIL TO THE SIZE OF BASEBALLS OR LARGER. TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. LAT...LON 3629 9781 3611 9781 3613 9802 3623 9805 TIME...MOT...LOC 1958Z 255DEG 12KT 3615 9800 $$ 24
000 WWUS54 KOUN 242007 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 306 PM CDT SAT MAY 24 2008 OKC047-073-242030- /O.CON.KOUN.TO.W.0054.000000T0000Z-080524T2030Z/ KINGFISHER OK-GARFIELD OK- 306 PM CDT SAT MAY 24 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR SOUTHERN GARFIELD AND EXTREME NORTHERN KINGFISHER COUNTIES... AT 306 PM CDT...A THUNDERSTORM WITH A HISTORY OF PRODUCING TORNADOES WAS LOCATED 5 MILES SOUTHWEST OF BISON...MOVING NORTHEAST AT 16 MPH. * LOCATIONS IN THE WARNING INCLUDE BISON. ALTHOUGH THERE WAS NO TORNADO BEING REPORTED AT 306 PM... THE STORM CONTINUES TO ROTATE STRONGLY AND ANOTHER TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE... MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS. LAT...LON 3629 9781 3614 9781 3616 9798 3624 9798 TIME...MOT...LOC 2006Z 247DEG 14KT 3617 9795 $$ 24
000 WWUS54 KOUN 242011 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 311 PM CDT SAT MAY 24 2008 OKC047-073-242030- /O.CON.KOUN.TO.W.0054.000000T0000Z-080524T2030Z/ KINGFISHER OK-GARFIELD OK- 311 PM CDT SAT MAY 24 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR SOUTHERN GARFIELD AND EXTREME NORTHERN KINGFISHER COUNTIES... AT 309 PM CDT...STORM SPOTTERS REPORTED ANOTHER TORNADO 4 MILES SOUTHWEST OF BISON...MOVING NORTHEAST AT 16 MPH. * LOCATIONS IN THE WARNING INCLUDE BISON. THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. IF YOU ARE IN THE PATH OF THIS LARGE AND DESTRUCTIVE TORNADO... TAKE COVER IMMEDIATELY. A BASEMENT OR STORM SHELTER IS BEST. OTHERWISE...TAKE COVER IN AN INTERIOR CLOSET OR BATHROOM AWAY FROM OUTSIDE WALLS AND WINDOWS. COVER YOUR HEAD WITH PILLOWS AND BLANKETS. LAT...LON 3629 9781 3614 9781 3616 9798 3624 9798 TIME...MOT...LOC 2011Z 247DEG 14KT 3618 9793 $$ 24
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 24, 1:59 AM CDT, 12 hours 48 minutes earlier.
Area forecast discussion, May 24, 1:59 AM CDT, 12 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 159 AM CDT SAT MAY 24 2008 .DISCUSSION... A LINE OF STRONG THUNDERSTORMS OVER NORTHWEST OKLAHOMA WILL GRADUALLY WEAKEN AS IT TRACKS EAST THROUGH THE EARLY MORNING HOURS. AS FOR LATER TODAY... THE LATE AFTERNOON CONVECTION WILL BE SOMEWHAT DEPENDENT ON STRENGTH AND LOCATION OF BOUNDARIES AND THE FRONT OVER WESTERN OKLAHOMA. MODELS INDICATE THE FRONT WILL BECOME VERY DIFFUSE BY LATE AFTERNOON. WE WILL CONTINUE LOW CHANCES FOR STORMS FOR LATE THIS AFTERNOON AND TONIGHT...WITH SLIGHTLY HIGHER CHANCES ACROSS PARTS OF NORTHERN OKLAHOMA... WHERE THE UPPER FLOW WILL BE A LITTLE STRONGER. A FEW STORMS WILL CONTINUE TO BE POSSIBLE ACROSS NORTHERN OKLAHOMA SUNDAY NIGHT AND INTO MONDAY. A COLD FRONT MOVING ACROSS THE AREA ON TUESDAY WILL EXPAND THE CHANCE OF STORMS INTO THE CENTRAL AND SOUTHERN PART OF THE CWA. THE GFS PULLS IN QUITE A BIT COOLER AIR IN BEHIND THE FRONT ON WEDNESDAY... WITH TEMPERATURES SEVERAL DEGREES LOWER THAN PREVIOUS RUNS. ATTM... WE WILL TREND TEMPERATURES LOWER FROM THE PRIOR FORECAST. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 90 71 91 71 / 20 20 10 10 HOBART OK 93 70 93 70 / 20 20 10 10 WICHITA FALLS TX 95 73 94 71 / 10 10 10 10 GAGE OK 91 63 94 70 / 20 20 10 20 PONCA CITY OK 89 71 90 72 / 40 20 10 20 DURANT OK 92 73 95 72 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/32
Hazardous weather outlook, May 24, 11:55 AM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT SAT MAY 24 2008
OKZ004>048-050>052-TXZ083>090-281200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT FRI MAY 24 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND TONIGHT
ACROSS PART OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE AREA BETWEEN ALVA...ALTUS...GUTHRIE AND CHANDLER
TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE AFTER 3 PM.
IMPACTS...
HAIL TO THE SIZE OF BASEBALLS...A FEW TORNADOES AND WIND GUSTS TO 70
MPH.
RECOMMENDED ACTIONS...
STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD PREPARE FOR
ACTIVATION LATE THIS AFTERNOON INTO TONIGHT.
DISCUSSION...
THE OUTFLOW BOUNDARY FROM THUNDERSTORMS LAST NIGHT WILL LIKELY
EXTEND FROM NEAR CHANDLER TO FAIRVIEW THIS AFTERNOON. THIS BOUNDARY
MAY DRIFT SLOWLY NORTH. SOUTH OF THIS BOUNDARY THERE IS
SUBSTANTIALLY MORE BOUNDARY LAYER MOISTURE AND SUNSHINE. CONVECTIVE
INHIBITION IS EXPECTED TO BE SUFFICIENTLY LOW FOR THUNDERSTORM
DEVELOPMENT. THUNDERSTORMS THAT DEVELOP NEAR THIS BOUNDARY WILL BE
IN A REGION OF STRONG LOW-LEVEL CONVERGENCE WITH FAVORABLE VEERING
WINDS ALOFT. THUNDERSTORMS IN THIS PART OF NORTH CENTRAL OKLAHOMA
MAY PRODUCE TORNADOES AND ASSOCIATED VERY LARGE HAIL.
A STATIONARY FRONT WILL BE PRESENT THROUGH THE DAY IN THE ZONE
BETWEEN ALVA AND ALTUS. CONVERGENCE HERE WILL BE LESS THAN THAT IN
NORTH CENTRAL OKLAHOMA. INSTABILITY WILL BECOME HIGH THIS AFTERNOON
AND THE BOUNDARY MAY PROVIDE FOCUS FOR THUNDERSTORM DEVELOPMENT. THE
MAIN SEVERE THREAT IN THIS AREA IS LARGE HAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
SUNDAY AND MONDAY... THE DRY LINE WILL SET UP IN THE EASTERN TEXAS
PANHANDLE... WHILE JET STREAM WINDS CARRY STORMS OFF THE DRYLINE
TOWARD THE NORTHEAST. THIS WEATHER PATTERN WILL MAINTAIN A CHANCE OF
SEVERE THUNDERSTORMS ACROSS WESTERN AND NORTHERN OKLAHOMA EACH
AFTERNOON AND EVENING THROUGH MEMORIAL DAY.
ON TUESDAY AND WEDNESDAY...THUNDERSTORMS ARE FORECAST TO FOCUS ALONG
A COLD FRONT MOVING SLOWLY FROM NORTH TO SOUTH. UPPER LEVEL WINDS
WILL DECREASE... RESULTING IN SLOW MOVING STORMS WITH HEAVY RAIN.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.In the hours before
Local storm report, May 24, 11:41 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1141 AM CDT SAT MAY 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL SW SHATTUCK 36.28N 99.88W
05/23/2008 E1.75 INCH ELLIS OK FIRE DEPT/RESCUE
NICKEL TO GOLFBALL HAIL
0655 PM HAIL 6 S LAVERNE 36.62N 99.90W
05/23/2008 E1.75 INCH HARPER OK TRAINED SPOTTER
0700 PM HAIL LAVERNE 36.71N 99.90W
05/23/2008 E1.00 INCH HARPER OK CO-OP OBSERVER
0715 PM HAIL 13 N SHATTUCK 36.46N 99.88W
05/23/2008 E2.75 INCH ELLIS OK FIRE DEPT/RESCUE
0803 PM HAIL 8 SE SELMAN 36.72N 99.39W
05/23/2008 E1.50 INCH HARPER OK AMATEUR RADIO
7 SOUTH OF HWYS 34/64 JUNCTION
0810 PM TORNADO 9 NE FORT SUPPLY 36.66N 99.46W
05/23/2008 HARPER OK LAW ENFORCEMENT
THREE HOUSES WERE COMPLETELY DESTROYED. THERE WERE NO
INJURIES FROM ANY OF OCCUPENTS OF THE HOMES.
0815 PM HAIL LAVERNE 36.71N 99.90W
05/23/2008 E0.88 INCH HARPER OK CO-OP OBSERVER
1008 PM HAIL LAVERNE 36.71N 99.90W
05/23/2008 E0.88 INCH HARPER OK CO-OP OBSERVER
1127 PM HAIL 3 S SHATTUCK 36.23N 99.88W
05/23/2008 E1.00 INCH ELLIS OK EMERGENCY MNGR
1135 PM HAIL 1 N ARNETT 36.15N 99.77W
05/23/2008 E1.25 INCH ELLIS OK EMERGENCY MNGR
1135 PM HAIL 1 W ARNETT 36.14N 99.79W
05/23/2008 E1.00 INCH ELLIS OK EMERGENCY MNGR
1145 PM HAIL 6 NE ARNETT 36.20N 99.69W
05/23/2008 E0.88 INCH ELLIS OK EMERGENCY MNGR
1212 AM HAIL WOODWARD 36.43N 99.39W
05/24/2008 E1.00 INCH WOODWARD OK TRAINED SPOTTER
1240 AM HAIL 8 SE SHARON 36.19N 99.24W
05/24/2008 E0.75 INCH WOODWARD OK EMERGENCY MNGR
NEAR WOODWARD/DEWEY COUNTY LINE
&&
JPIKESpecial weather statement, May 24, 12:07 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1207 PM CDT SAT MAY 24 2008 OKZ011-241715- MAJOR OK- 1207 PM CDT SAT MAY 24 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR MAJOR COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER ISABELLA AT 1207 PM CDT... MOVING NORTHEAST AT 23 MPH. WR
Special weather statement, May 24, 12:37 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1237 PM CDT SAT MAY 24 2008 OKZ006-011-012-241745- GARFIELD OK-ALFALFA OK-MAJOR OK- 1237 PM CDT SAT MAY 24 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...GARFIELD AND MAJOR COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER RINGWOOD AT 1237 PM CDT. THE STORM WAS NEARLY STATIONARY. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ALFALFA...GARFIELD AND MAJOR COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. WR
Special weather statement, May 24, 1:02 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 102 PM CDT SAT MAY 24 2008 OKZ007-012-241830- GARFIELD OK-GRANT OK- 102 PM CDT SAT MAY 24 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND GRANT COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF CARRIER AT 102 PM CDT...MOVING NORTHEAST AT 19 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN GARFIELD AND GRANT COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
Special weather statement, May 24, 1:26 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 126 PM CDT SAT MAY 24 2008 OKZ011-012-241845- GARFIELD OK-MAJOR OK- 126 PM CDT SAT MAY 24 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND MAJOR COUNTIES. A THUNDERSTORM WITH OCCASIONAL LOW-LEVEL ROTATION WAS CEWNTERED 3 MILES NORTHWEST OF LAHOMA AT 126 PM CDT...MOVING NORTHEAST AT 19 MPH. THIS STORM IS INTENSIFYING IN AN ENVIRONMENT FAVORABLE FOR SUPERCELL DEVELOPMENT AND POSSIBLE TORNADO FORMATION. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN GARFIELD AND AND FAR EASTERN MAJOR COUNTIES... AND ESPECIALLY IN AREAS WEST THROUGH NORTH OF ENID... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
Special weather statement, May 24, 1:51 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 151 PM CDT SAT MAY 24 2008 OKZ012-018-241915- KINGFISHER OK-GARFIELD OK- 151 PM CDT SAT MAY 24 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND KINGFISHER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF LACEY AT 151 PM CDT...MOVING NORTHEAST AT 32 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN GARFIELD AND KINGFISHER COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:17 PM CDT | Tornado Warning | OUN | Ellis | 13 min |
| May 23, 7:27 PM CDT | Tornado Warning | OUN | Ellis, Harper, Woodward | 33 min |
| May 23, 7:57 PM CDT | Tornado Warning | OUN | Harper, Woodward | 33 min |
| May 23, 8:10 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 50 min |
| May 23, 8:24 PM CDT | Tornado Warning | OUN | Harper, Woods, Woodward | 36 min |
| May 23, 9:00 PM CDT | Tornado Warning | OUN | Woods | 15 min |
| May 23, 9:32 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 58 min |
| May 23, 10:28 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 62 min |
| May 23, 11:26 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 64 min |
| May 23, 11:55 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Dewey, Ellis, Roger Mills | 35 min |
| May 24, 12:28 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Beckham, Custer, Dewey, Ellis, Major and 3 more | 62 min |
| May 24, 1:31 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Beckham, Blaine, Custer, Dewey, Major and 3 more | 59 min |
| May 24, 2:19 AM CDT | Severe Thunderstorm Warning | OUN | Garfield | 41 min |
| May 24, 2:29 AM CDT | Severe Thunderstorm Warning | OUN | Grant | 31 min |
| May 24, 1:54 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 51 min |
| May 24, 2:21 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher | 39 min |
| May 24, 2:26 PM CDT | Tornado Warning | OUN | Garfield, Kingfisher | 34 min |
| May 24, 2:42 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 48 min |
| May 24, 2:55 PM CDT | Tornado Warning | OUN | Garfield | 35 min |
| May 24, 3:29 PM CDT | Tornado Warning | OUN | Garfield | 46 min |
| May 24, 4:13 PM CDT | Tornado Warning | OUN | Garfield | 62 min |
| May 24, 4:22 PM CDT | Tornado Warning | OUN | Garfield | 53 min |
| May 24, 5:14 PM CDT | Tornado Warning | OUN | Garfield, Logan, Noble | 31 min |
| May 24, 5:48 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 27 min |
| May 24, 5:51 PM CDT | Tornado Warning | OUN | Noble, Payne | 54 min |
| May 24, 6:39 PM CDT | Tornado Warning | OUN | Noble | 51 min |
| May 24, 6:41 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 49 min |
| May 24, 6:49 PM CDT | Tornado Warning | OUN | Noble | 41 min |
| May 24, 6:59 PM CDT | Areal Flood Advisory | OUN | Garfield, Noble | 3 hr |
Nearby
Tornado Warnings in Oklahoma, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.